Lightning, Webster
- When
- July 5, 6:05 PM CST
- Where
- Webster County, 0.58 mi E of Springhill
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -93.460
Lightning was reported to have struck the top of a supermarket in town.
Scattered strong to severe thunderstorms developed during the mid and late afternoon hours on the July 5th, as a weak upper level disturbance aloft drifted south and interacted with strong surface heating/resultant instability and a northwest propagating outflow boundary from an area of showers and embedded thunderstorms over North Central Louisiana. Some of these storms produced marginally…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered strong to severe thunderstorms developed during the mid and late afternoon hours on the July 5th, as a weak upper level disturbance aloft drifted south and interacted with strong surface heating/resultant instability and a northwest propagating outflow boundary from an area of showers and embedded thunderstorms over North Central Louisiana. Some of these storms produced marginally severe hail across portions of Southwest Arkansas, but strong damaging winds were the primary result as they downed a number of trees from near Nashville to near the Arkansas/Louisiana line, as they continued south along their own outflow boundary. This complex of thunderstorms that moved south out of Southwest Arkansas were prolific lightning producers as well as they moved south of the Arkansas/Louisiana line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 2:41 PM CST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 341 PM CDT TUE JUL 5 2011 .DISCUSSION... RIDGING WILL CONTINUE OVER THE ROCKIES THROUGH THE NEXT 48 HRS...ALLOWING WEAK DISTURBANCES TO PASS ACROSS THE AREA IN THE NORTHERLY FLOW. THEREFORE LOW POPS WILL CONTINUE THROUGH THE SHORT TERM...TO ACCOUNT FOR THE POTENTIAL OF WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY. MAX TEMPS ACROSS THE AREA WILL CONTINUE TO BE COMMONLY FORECAST IN THE MID 90S TO NEAR 100 THROUGH THE END OF THIS FORECAST PERIOD...BUT THUNDERSTORM ACTIVITY COULD AFFECT TEMPS REACHING THESE VALUES AT ANY GIVEN SITE. ISOLATED SEVERE ACTIVITY WILL BE ASSOCIATED WITH SOME THUNDERSTORMS...WITH DAMAGING WINDS BEING THE MOST COMMON THREAT. THE EXTENDED MODELS TREND TOWARD BUILDING THE RIDGE BACK TOWARD THE WEST THIS WEEKEND...WITH POPS SLOWLY DROPPING OUT TOWARD THE END OF THE EXTENDED PACKAGE. ELEVEN && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. EXCEPTION WILL BE IN AND NEAR SCATTERED SHOWERS AND TSTMS...MAINLY THIS AFTERNOON AND EVENING...WHERE CONDITIONS CAN DROP BRIEFLY TO IFR. HAZARDS FROM THE CONVECTION WILL INCLUDE STRONG WIND SHEAR AND SEVERE TURBULENCE. SURFACE WINDS SOUTHERLY...GENERALLY LESS THAN 10 KTS BUT OUTFLOW BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO 40 KTS AND POTENTIALLY HIGHER. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 97 75 97 75 / 30 20 20 20 20 MLU 72 96 74 97 74 / 30 20 20 30 20 DEQ 71 98 73 97 73 / 20 20 20 20 20 TXK 73 98 74 97 75 / 20 20 20 20 20 ELD 72 97 74 96 73 / 30 20 20 30 20 TYR 75 98 75 99 76 / 30 20 20 20 20 GGG 75 98 75 98 75 / 30 20 20 20 20 LFK 73 96 73 97 74 / 30 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT TUE JUL 5 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1117 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA ONCE AGAIN THIS AFTERNOON. VERY WARM TEMPERATURES WILL ALLOW THUNDERSTORMS TO DEVELOP QUICKLY. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND DANGEROUS LIGHTNING. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE LATE EVENING AND OVERNIGHT HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS LIGHTNING AND STRONG DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HOPE 33.67N 93.59W
07/05/2011 HEMPSTEAD AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON NORTH PINE STREET AND LARGE
TREE DOWN AT THE INTERSECTION OF EGDEWOOD AND THIRD
STREETS
&&
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT TUE JUL 5 2011
ARZ070-052330-
MILLER-
528 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
FOUKE...GARLAND...GENOA...MANDEVILLE AND TEXARKANA...
AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TEXARKANA...MOVING SOUTH AT
15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THE TEXARKANA REGIONAL
AIRPORT MEASURED A WIND GUST OF 46 MPH AT 528 PM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT TUE JUL 5 2011
ARZ070-071-LAZ001-002-060015-
BOSSIER-CADDO-LAFAYETTE-MILLER-
608 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BRADLEY...BRIGHTSTAR...CANFIELD...DODDRIDGE...FOUKE...RAVANNA...
HOSSTON...IDA...PLAIN DEALING...RODESSA AND VIVIAN...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF BRIGHTSTAR TO FOUKE TO LEWISVILLE...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF ATLANTA TO 17 MILES SOUTHWEST OF
LEWISVILLE TO LEWISVILLE...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG BODCAW 33.56N 93.40W
07/05/2011 NEVADA AR LAW ENFORCEMENT
LARGE LIMBS DOWN ACROSS HIGHWAY 53 IN THE BODCAW
COMMUNITY.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 N FOUKE 33.30N 93.89W
07/05/2011 MILLER AR LAW ENFORCEMENT
TREES DOWN ON COUNTY ROAD 10 BETWEEN TEXARKANA AND FOUKE,
AR
&&
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT TUE JUL 5 2011
LAZ001-002-TXZ112-126-138-060100-
BOSSIER-CADDO-CASS-HARRISON-MARION-
655 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
HARRISON...MARION AND CASS...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BLANCHARD...GILLIAM...GREENWOOD...HOSSTON...
MOORINGSPORT...OIL CITY...RODESSA...SHREVEPORT...VIVIAN...
BEREA...HALLSVILLE...HARLETON...HUGHES SPRINGS...JEFFERSON...
KARNACK...KILDARE...LINDEN...LODI...MARSHALL...MCLEOD...
SMITHLAND...WASKOM AND WOODLAWN...
AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF LINDEN TO MCLEOD TO HOSSTON...OR ALONG A LINE EXTENDING
FROM 17 MILES WEST OF ATLANTA TO 12 MILES SOUTH OF ATLANTA TO 22
MILES WEST OF SPRINGHILL...MOVING SOUTH AT 25 MPH.
WINDS 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS. SHOULD THESE STORMS
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15The Shreveport radar (KSHV), 71 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 lightning. Local standard time, as filed.
Lightning was reported to have struck the top of a supermarket in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307448.